Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Milwaukee, WI

July 17, 2006Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 7:36 PM CDT for Fond du Lac County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2006, 7:36 PM CDT (00:36 UTC)
Expired
Jul 17, 2006, 8:00 PM CDT
In force
24 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 84 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 180037
SVRMKX
WIC039-180100-
/O.NEW.KMKX.SV.W.0113.060718T0036Z-060718T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
737 PM CDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 800 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  FOND DU LAC...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUCOUSTA BY 750 PM CDT...
  DUNDEE BY 755 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4383 8850 4365 8859 4364 8838 4355 8816
      4377 8817

$$

WOOD
2 follow-up statements
000 
WWUS53 KMKX 180045
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT MON JUL 17 2006

WIC039-180100-
/O.CON.KMKX.SV.W.0113.000000T0000Z-060718T0100Z/
FOND DU LAC WI-
745 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN FOND DU LAC COUNTY...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EDEN...OR ABOUT 7 MILES SOUTHEAST OF FOND DU LAC...
MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUCOUSTA BY 750 PM CDT...
  DUNDEE BY 800 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4383 8850 4365 8859 4364 8838 4355 8816
      4377 8817

$$

HANSING
000 
WWUS53 KMKX 180058
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 PM CDT MON JUL 17 2006

WIC039-180108-
/O.EXP.KMKX.SV.W.0113.000000T0000Z-060718T0100Z/
FOND DU LAC WI-
758 PM CDT MON JUL 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOND DU LAC
COUNTY EXPIRES AT 800 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4383 8850 4365 8859 4364 8838 4355 8816
      4377 8817

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON JUL 17 2006

.DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH
SATURDAY EVENING.

VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES
PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT.  H5
S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8
BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM
SRN WI BACK SOUTHWEST INTO IL/IA.  THEN THERE IS THE ROGUE MCV
DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED
CIRCULATION SEEN IN THE RADAR LOOP.  THIS FEATURE HAS A MIND OF IT/S
OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED
COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING
EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING...
ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL
DOWNSTREAM TODAY.  THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST
OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON
SAT.  THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD
INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY
SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE
SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF
DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF
THE H5 S/W TO THE NORTH.

THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS
EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP
SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW
THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR
PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO
DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY
MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO
THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC
TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH
INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND
EVENING.

THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT
CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF
CANADIAN FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DAVIS
Hazardous weather outlook, Jul 17, 11:00 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE ARE SEVERAL
THREATS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN
ADDITION THERE IS THE POTENTIAL FOR AN ISOLATED TORNADO OR TWO.

IT WILL BE HOT AND HUMID TODAY WITH TEMPERATURES RISING INTO THE
90S PRODUCING HEAT INDEX VALUES OF 95 TO 105. PERSONS SENSITIVE
TO THE HEAT...OR THOSE WITH HEALTH PROBLEMS SHOULD TAKE
PRECAUTIONS TO AVOID HEAT EXHAUSTION OR HEAT STROKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A
LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

LMZ643>646-665-180945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM TODAY DUE TO GUSTY
SOUTHWEST WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. A WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF
NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

COLLAR

In the hours before

Special weather statement, Jul 17, 6:00 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172330-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
600 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 600 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
NEAR BERLIN AND OSHKOSH TO MANITOWOC. THESE STORMS WERE MOVING EAST-
SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT
OVER CENTRAL WISCONSIN.

PORTIONS OF GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES WILL
EXPERIENCE SOME KIND OF THUNDERSTORM ACTIVITY BETWEEN 600 PM AND
700 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL AFTER
SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA
Local storm report, Jul 17, 6:01 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 W BERLIN              43.97N 89.01W
07/17/2006  M0.88 INCH       GREEN LAKE         WI   PUBLIC

&&

BORGHOFF
Special weather statement, Jul 17, 6:34 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
634 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 630 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
WISCONSIN DELLS TO FOND DU LAC TO MANITOWOC. THESE STORMS WERE MOVING
EAST-SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD
FRONT OVER CENTRAL WISCONSIN.

PORTIONS OF COLUMBIA...MARQUETTE...GREEN LAKE...DODGE...FOND DU
LAC...AND SHEBOYGAN COUNTIES WILL EXPERIENCE SOME THUNDERSTORM
ACTIVITY BETWEEN 630 PM AND 730 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KRR
Special weather statement, Jul 17, 7:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
705 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 705 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
PORTAGE TO WAUPUN TO SHEBOYGAN. THESE STORMS WERE MOVING
EAST-SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD
FRONT OVER CENTRAL WISCONSIN.

PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...WASHINGTON...AND
OZAUKEE COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN
700 PM AND 800 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH
ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON
ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL
AFTER SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

KAPELA
Local storm report, Jul 17, 7:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
733 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             CAMBRIA                 43.54N 89.11W
07/17/2006  M0.50 INCH       COLUMBIA           WI   FIRE DEPT/RESCUE

&&

BORGHOFF
Special weather statement, Jul 17, 7:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
735 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 735 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
THE PARDEEVILLE AREA TO CAMBRAI IN COLUMBIA COUNTY...TO THE
FOND DU LAC AREA TO SHEBOYGAN. THESE STORMS WERE MOVING EAST-
SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER
CENTRAL WISCONSIN.

PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...SHEBOYGAN...
WASHINGTON...AND OZAUKEE COUNTIES WILL EXPERIENCE SOME THUNDERSTORM
ACTIVITY BETWEEN 730 PM AND 830 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD
FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF
THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE.

LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH
ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON
ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL
9 PM OR THEREAFTER.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:46 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington59 min
Jul 17, 8:02 PM CDTSpecial Marine WarningMKX58 min
Jul 17, 8:58 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette77 min
Jul 17, 11:04 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth56 min
Jul 17, 11:05 PM CDTSpecial Marine WarningMKX56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.